Patient Comments: Flu Vaccine (Flu Shot) - Experience

Please describe your experience with the flu shot.

Comment from: wyesman, 55-64 Male (Patient) Published: October 21

I had the flu jab yesterday, October 2015. I have been waking every hour with stomach ache, and then diarrhea and sickness. I had jab last year with no side effects. I am not having another.

Was this comment helpful?Yes
Comment from: paul, 65-74 Male (Patient) Published: October 21

I have had the flu jab six times. I have had 4 reactions about two days after the shot. This year's was by far the worst, sickness, aching joints, and generally feeling very unwell. I am a fit and active man, the doctor says it cannot be the jab, but I just do not believe what they say. Never again.

Was this comment helpful?Yes
Comment from: Xdrduncan, 65-74 Male (Patient) Published: October 14

A few minutes after this year's flu vaccine I felt very odd and within an hour I had 2 grand mal seizures. I have never had seizures before. I do not remember this happening and woke up in the ward a day or two later. I am slowly making a recovery.

Was this comment helpful?Yes
Comment from: BOCA RATON DAWN, 75 or over Female (Patient) Published: October 13

I am an 87 years old healthy lady. The nurse in my doctor's office gave me a flu shot on Thursday morning, October 8, 2015 on my right arm. I have no allergies. The next day I looked, as I felt a stinging, and saw where the nurse had given me the shot was very red, and warm to the touch. I called the doctor's office and they suggested that I put ice on it which I have done but so far it has not helped. I so far have had no other reaction, and hope that I don't. I have never gotten a reaction before and I take one every year and always got them at Walgreens. My husband got a flu shot at Walgreen's the same morning and has had no reaction. If it is not better by Monday, I will call my doctor to see what I should do.

Was this comment helpful?Yes
Comment from: Bob, 75 or over Male (Patient) Published: October 13

Two days after receiving high dose flu shot on 10/07/15 I experienced terrible pain in the back of my neck and it may be getting slightly better now 5 days later. I also felt some general malaise.

Was this comment helpful?Yes
Comment from: melani, 45-54 Female (Patient) Published: March 31

I received my flu shot on November 6, 2014. A few days later I developed a nasty rash on the back of my hands. Doctor sent me to dermatologist who did biopsy. It came back as drug eruption. Rash began spreading to shoulders, then arms, then legs, and now feet. Allergist says it is hives, but cannot find a cause. Today is April 1st, 2015!

Was this comment helpful?Yes
Comment from: chum, 65-74 Male (Patient) Published: January 20

I had the flu vaccine in September of 2014, not the first time getting it. The next day I started feeling bad and 2 days later I was sick with flu like symptoms. I started feeling better after 3 or 4 days but not up to par. I was weak. One week later I was in the emergency room with a temperature of 105.1. I was on 5 different antibiotics which kept the fever down. I tested positive for Ehrlickia (between Lyme disease and Rocky Mountain spotted fever) and have been told by the CDC (Center for Disease Control and Prevention) doctor that it was very unusual but I also tested positive for West Nile virus. I stayed in the hospital for 11 days and here is where I think the flu shot had something to do with what happened to me while there. After 7 or 8 days physical therapy persons came to work with me, my left leg had no strength in it. It has feeling but no strength. I spent 6 weeks in rehab for physical therapy (PT) which did no good, as well as PT at home for about 4 weeks. It has now been 3 months and I am no better. I have been to various doctors to try to find out what has happened to my leg but so far no real answers. I have had an MRI on my back and nerve conduction test and have to go see a neurologists next week to see if it is caused by something in my hip or back. I have read a lot about Gillian Barre syndrome (GBS) and am wondering if that is what has happened to me caused from the flu shot. GBS is a possible side effect of the flu shot. The CDC doctor mentioned GBS to us on 2 different visits. My back has so much arthritis in it that getting spinal fluid is not an option. They tried when I was in the hospital and couldn't get it so it ruled out a clear diagnosis for some things. I have to walk with a walker because of the weakness. I'll probably never get another flu shot, there are too many side effects and I have too many things wrong with my body to take another chance.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu Vaccination - Side Effects Question: Did you have any side effects from your flu vaccination?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.